Make hay while the sun shines

I’ve been writing mostly in a separate diary recently, I’m trying to pour everything out.  It works sometimes to keep me writing when I don’t feel like pouring it all out into the world.

I’ve noticed I write a lot about ‘I’ and ‘me’.  Understandable I suppose but I’m trying to find new ways to express myself that don’t involve I.

An update on hypothyroidism.  What an interesting experience I’ve had.  April and May were really awful, hair falling out, tiredness, exhaustion and a severe lack of enthusiasm for anything, work in particular.  I felt so lethargic in the day and noticed that I was ‘coming awake’ around about 4 in the afternoon.  Ever since this process started I have researched online, reading other people’s stories and experiences and I came across a reference to taking thyroxine in the evening instead of the morning and I decided I had nothing to lose and tried it!  The very first day I didn’t take the Thyroxine in the morning (only 1 tablet –  50ug’s) I developed pins and needles again all over my body in the afternoon. Peripheral Neuropathy.  I find it so hard to explain to people, they always think it’s to do with posture or sitting on limbs… how do I get in my ears then people?  My shoulders, my eyelids!  How do I cut off blood supply to my own ears?  No it’s a very different sensation than when you sit on your foot for too long.  And it lasts all day.

Taking the tablet in the evening, I had crazy intense dreams and nightmares that night and woke up around 5am!  I was really surprised to see such a fast and clearly related response.  I hoped the pins and needles would go away when I took my first dose of T3 (liothyronine sodium) in the morning, and it did for a short while.

To cut a long story short, I struggled on like this for about a week and then rang the doctor.  I was definitely feeling clearer during the day which was marvellous but the pins and needles was irritating and upsetting me and I wanted to be rid of it.  I assumed the doctor would tell me off and make me go back to taking the T4 in the morning, but she didn’t.  She suggested I take half a dose at night and half in the morning.  She’s another new doctor (no 5 in that practice) and I like her.  My other one was on holidays.

Again, within half a day, the symptoms lessened.  It’s incredible to see such a fast response.  Incredibly exciting and also scary.

I spoke to the doctor on Wednesday, today is Monday and I’m feeling pretty sharp.  For a while I struggled mid-afternoon but even that seems to be going now.  I am of course worried that this will be short lived as it has been in the past.  My experience has shown me that when you adjust the levels (even though technically I didn’t) of supplementation, that my body corresponds and regulates accordingly.  So a change in how the medication is metabolised might mean there is more T3 and T4 in my bloodstream available.  The cells are therefore doing well and so are all of my systems… but the body will naturally then down-regulate the production of it’s own T3 and T4 and then I’ll end up back where I started.

I hope not, but I suspect this might happen.  Better get on and do some things I really want to while the going ‘s good.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s